Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suggest treatment for high blood pressure

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4818 Questions
Question
I have very high blood pressure that doctors (cardiologists, nephrologist, etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76. Doctors have run a lot of test, MRIs, Scans, echos, etc, and have not been able to find the cause of why my top blood pressure is too high. I was diagnosed with Takayasus Arterities but is not active. I was told it is in a dormant stage right now. Do you have any suggestions on how to lower my blood pressure?
Fri, 27 Apr 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 30 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that these increased blood pressure values could be related to increase peripheral resistance due to Takayasus Arteritis.

I would like to know the medications that you have tried and the doses.

Some changes in your therapy are necessary.

A central anti-hypertensive therapy (methyldopa, moxonidine, etc) would be a good treatment option.

I remain at your disposal for any further questions!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for high blood pressure 3 hours later
I take the following prescriptions:

Amlodipine - 10mg once a day
Telmisartan - 80mg twice a day
Carvedilol - 25mg twice a day
Issorbide - 60mg once a day
Hydrazaline - 50mg four/five times a day
Plavix - 75mg once a day
Furosamine - 40mg once a day
Xanax - 1mg as needed
Pravastatin - 40mg once day
Multi-vitamins, C, E , Flax Oil, Omega 3, Potassium, Magnesium, Zinc, Biotin, Calcium, B Complex
I should mention that I don't sleep well and that I can feel and hear my heart pumping which is very annoying

I should mention that a TEE test was done and found out that I have a small hole in my heart
 
 
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
Opinion as follows:

Detailed Answer:
Hello again!

It seems that you are following a full option therapy for controlling cardiovascular risk factors.

As I mentioned you before, your resistant hypertension may be directly linked with Takayasu arteritis (large blood vessels including aorta and its branches are affected and renal arteries as well).

You need to check your renal function tests as well as an exact overview of the entire blood vessels involved by this inflammatory process, as they may play a role on your resistant hypertension.

Meanwhile, I recommend adding Methyldopa (Aldomet), another hypertensive medication to your actual treatment, initially 250 mg every 8hr daily and increasing subsequently 500 to 1000 mg q8hr,

In addition, switching from Amlodipine to Nifedipine extended release (Procardia XL) 30 t0 60 mg daily and increasing up to 120 mg daily could help controlling better your extremely high blood pressure values.


You need to discuss with your attending doctor on the above mentioned issues.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again.

Regards,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor